Texas, 2006

Damaging Wind in Texas, May 10, 2006

May 10, 2006 · NWS BRO · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 10, 12:43 PM CST, 5 hours 32 minutes earlier.

Area forecast discussion, May 10, 12:43 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
143 PM CDT WED MAY 10 2006

.DISCUSSION...
TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE
FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING
TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A
PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS
BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING
TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING
106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW
REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY
SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER
THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN
DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST.
TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA.

THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE
FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL
END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON.
TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS
WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS
POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS
WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR
RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR
AND NORTHWEST FLOW ALOFT.

&&

.MARINE...
BUOY 020 INDICATES SOUTH WINDS AT AROUND 15 KNOTS AND SEAS OF 4
TO 5 FEET AT 11 AM. WINDS PICKED UP SOME OVER THE LAGUNA
MADRE...SO ISSUED A SCA THROUGH 8 PM. A FRONT PUSHES THROUGH THE
LOWER TEXAS COASTLINE THURSDAY MORNING AROUND DAY BREAK...SHIFTING
THE WINDS TO THE NORTH AND NORTHEAST. WAVE WATCH III GUIDANCE
INDICATES THAT SEAS WILL BUILD TO 2.5 METERS FROM 12 TO 15Z
THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS AFTER THE FRONT
MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY MID MORNING.
THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO FRIDAY
MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE FRONT
SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE
FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD
FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY
MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL
INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED
TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA.

&&

.AVIATION...
A COLD FRONT IS NOW MOVING THROUGH SOUTH TEXAS AT AROUND 15
KNOTS. THIS FRONT MAY HELP SPARK CONVECTIVE ACTIVITY LATER TODAY
AND TONIGHT AS IT APPROACHES FROM THE NORTH. HEAVIER STORMS MAY
OCCUR IN THE MID VALLEY AROUND MCALLEN. HEAVY RAINFALL AND GUSTY
WINDS ARE THE MAIN THREATS AT THE MOMENT. GUSTY NORTH WINDS WILL
SET UP FOR EARLY THURSDAY MORNING...WITH THE FRONT MOVING THROUGH
BROWNSVILLE AROUND DAYBREAK.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  79  65  85  73 /  40  30  10  10  10
BROWNSVILLE          74  83  65  89  73 /  40  30  10  10  10
HARLINGEN            72  83  64  89  71 /  40  30  10  10  10
MCALLEN              72  87  66  90  72 /  40  30  10  10  10
RIO GRANDE CITY      72  89  66  92  72 /  30  20  10  10  10
SOUTH PADRE ISLAND   74  80  69  82  74 /  40  30  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

64/54/MARTINEZ
Hazardous weather outlook, May 10, 2:35 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 PM CDT WED MAY 10 2006

TXZ248>257-111100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
335 PM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 337 HAS BEEN ISSUED FOR DEEP SOUTH
TEXAS UNTIL 10 PM CDT. THIS INCLUDES THE COUNTIES OF ZAPATA...JIM
HOGG...STARR...WILLACY...HIDALGO...KENEDY...BROOKS AND CAMERON.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND VERY HEAVY
RAINFALL ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG
NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL
IMPROVE BY THURSDAY EVENING.

WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING
SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL
SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN
NEAR 20 KNOTS THROUGH EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, May 10, 4:38 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
538 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             FALFURRIAS              27.22N 98.14W
05/10/2006  M0.75 INCH       BROOKS             TX   PUBLIC

&&

KVANSPEY
Local storm report, May 10, 4:43 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1 N SAN MANUEL          26.58N 98.12W
05/10/2006  M0.75 INCH       HIDALGO            TX   CO-OP OBSERVER

&&

KVANSPEY
Local storm report, May 10, 4:46 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             SAN MANUEL              26.57N 98.12W
05/10/2006  M0.75 INCH       HIDALGO            TX   CO-OP OBSERVER

&&

KVANSPEY
Local storm report, May 10, 5:39 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
639 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             SARITA                  27.22N 97.80W
05/10/2006  E0.75 INCH       KENEDY             TX   CO-OP OBSERVER

&&

AP
Local storm report, May 10, 5:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     HIDALGO                 26.10N 98.26W
05/10/2006  E60 MPH          HIDALGO            TX   CO-OP OBSERVER

            BORDER PATROL REPORTED WIND GUST LASTED 4 TO 5 MINUTES

&&

KVANSPEY
Local storm report, May 10, 5:50 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
650 PM CDT WED MAY 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TORNADO          25 S SARITA             26.85N 97.80W
05/10/2006                   KENEDY             TX   LAW ENFORCEMENT

            REPORTED NEAR ARMSTRONG BY BORDER PATROL

&&

KVANSPEY

The radar

The Brownsville radar (KBRO), 86 km away, was scanning. The volume nearest the first event began at 00:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hidalgo

When
May 10, 6:15 PM CST
Where
Hidalgo County, Edinburg
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
26.300, -98.167

Damaging thunderstorm winds knocked down trees, tore shingles off roofs, and snapped a power pole.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512046.